MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.Occupation: purchasing service line manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for a percutaneous nephroureterostomy tube change.After the catheter was placed in the patient, the operator attempted to remove the plastic inner stiffener, but it was "unable to be pulled out of the catheter.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 03feb2020.Investigation ¿ evaluation.It was reported the flexible stiffener within a ultrathane mac-loc locking loop multipurpose drainage catheter could not be removed from the catheter.This incident was reported by (b)(6) hospital, in the united states.The device was removed, and another was placed to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned one catheter and flexible stiffener to cook for investigation.Physical examination of the returned device showed: biomatter was present throughout the device, and the clear flexible stiffener was lodged in the catheter.Approximately 14 cm of the clear flexible stiffener was exiting the catheter hub.An attempt to remove the stiffener was found to be unsuccessful, thus the tubing was cut for dimensional analysis.All dimensions deemed relevant to the reported failure were analyzed and found that the device was manufactured within specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the complaint lot and relevant subassemblies revealed no reported nonconformances relevant to the reported failure mode.A database search revealed no other complaints have been reported for the device lot.At this time, there is no evidence suggesting that nonconforming product from this lot exists in house or in the field.Product labeling was also reviewed.Instructions for use are packaged with this device.Relevant sections include: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture¿.It is possible that biomatter within the catheter lumen may have caused the stiffener to become lodged upon removal, but at this time, this cannot be confirmed.Based on the information provided, inspection of the returned product and the results of the investigation, it was concluded that a component failure without manufacturing or design deficiency contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9608029
Report Number1820334-2020-00160
Device Sequence Number14113877
Product Code GBO
UDI-Device Identifier00827002096417
UDI-Public(01)00827002096417(17)220911(10)10004928
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2022
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-60-P-6S-CLM-RH
Device Lot Number10004928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1